Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Weakness, shivering, eating something makes it better, hypoglycemia, thyroid, stress, postural hypertension

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Sudden all over weakness and trembling of hands. If I eat something, then I will feel better in a couple of minutes. I have also found that something sweet will make me feel better too. Mysteriously goes away and reappears maybe several months later. I am 67 year old black female, weigh about 210 lbs and only 5 ft tall. I take 15 mgs of Isosorbide once daily and have a pacemaker.
Posted Sat, 28 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Mitaly 9 minutes later

Sudden weakness and trembling can be indicative of Hypoglycemia(Low Blood Sugar) as you feel better after food intake and especially sweet which increases the sugar level suddenly.
Also Isosorbide is associated with some side effects as nausea,headache,dizziness.
Kindly get your Blood Sugar levels checked and visit your treating Doctor for evaluation if these are the effects of your current medication.

Hope I have answered your query.If you have any follow up query I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Weakness, shivering, eating something makes it better, hypoglycemia, thyroid, stress, postural hypertension 7 hours later
I have been checked for diabetes many times and it is always normal. Is Hypoglycemia like diabetes? I eat a lot of sweets (candy) so how is low blood sugar possible? Been on isosorbide over seven or eight years so I don't think I have any side effects from it. Thank you for answering me.
Answered by Dr. Mitaly 3 hours later

Sudden weakness and trembling could be due to Hyperactive Thyroid,Parkinson's Disease,Stress,Postural Hypertension etc.
Hypoglycemia is not Diabetes it is rather low blood sugar as compared to Diabetes in which the sugar level is increased.
You require a clinical examination along with investigations as Thyroid function tests,Blood Sugar and Nerve conduction tests to rule out the exact cause of tremor.It should not be ignored at all.Kindly visit a Primary Physician for evaluation.

Wishing you Good Health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor